We would like to bring to your attention an error in an article published in the September issue of PRIME entitled ‘Reversal of a dermal filler induced facial artery occlusion’ by Patrick Treacy.
Please note there is an error in Table 1: ‘Author’s HLA reversal protocol’ on page 26. Lidocaine with adrenaline is not to be used during an acute ischaemic event.
The correct HLA reversal protocol is as follows:
- Discontinue injection of HLA immediately
- Massage the affected area immediately
- Apply warm packs of gauze to area (microwave)
- Apply nitro-paste or 10 mgs transderm-nitro patches (Novartis) for a period of up to 12 hours
- Mix 300 units of hyalase (0.2mls) with 0.2mls (Wockhardt UK) of 2% lidocaine (Astra Zeneca)
- Inject hyalase in 5–6 lots of 75u to occluded area with care
- Hydrocortisone 100 mg IV stat (if not an acute ischaemic event)
- Dexamethsone 4 mgs daily for three days (if not an acute ischaemic event).
We apologise for any confusion caused.